Any advice welcomed.
Newly diagnosed after years of what I now know were ‘clues’ to having PD.
Retired early end Oct 17 to kick back and travel more and it’s been downhill since so now really feeling isolated and want a bit of my old self back.
On titration of Madopar 62.5 and up to 2x am and pm and 1x midday - full dose next week at 3 x 125. Having no effect and actually feel worse than I did 6 weeks ago, balance really variable and falls have knocked any confidence out of me. Waiting for meds to ‘kick in’ , thought something would have improved by now. My mood is extremely low and my legs are like lead, not freezing but when trying to get about/standing etc.
Sorry if this seems like a moanfest but the acceleration has been so rapid I am struggling to cope.
Hi laing I think you should contact your pd nurse ASAP maybe a change of mess might help or patches
Not been diagnosed long myself. Found exercise with resistance band’s good for the balance.
Putting a band around the ankles Stand on one leg and stretch the other leg out, sideways. Forwards and backwards for a count of 20 each.
If you struggle to balance at first, use a chair to steady yourself . I found a benefit in 2_3 week.
Mucuna purens powders mixed with coconut milk seem to extend the benefits of the Madopar.
I find that if the powers are mixed 1 heaped tea spoon to 160 ml of coconut milk and left in the fridge overnight they dissolve better and will be good for 2 doses at 12 hr intervals.
Hope this helps… limpy
Thank you so much Pete - my nurse is back from holiday tomorrow so will get in touch with her and hope things can be improved.
Getting the meds right can take a while.
Try not to get disheartened.(Easily said I know).
You are a new you.
A different you.
Not a worse you.
Try not to pine for things you can’t have/do…
Like being 21 again
I can’t explain this very well but for me I am trying to see the Parkinson’s as an evolution for me.
Things that I can’t have/do don’t matter.
I’ll concentrate on the things that I can do.
Like loving and caring for my family.
Loving and caring for myself a little bit more too!!!
Something I’ve never really had time for…
Thank you for your words…
Thank you for this. Feeling lost so advice from anyone who’s been there done that is helpful. Will give it lots of goes!
We’re all here for each other!
Together we are strong.
I cried my eyes out when I got my diagnosis.
I felt I’d let everybody down.
Did I ask to get Parkinson’s?
No I didn’t!!’
Nor did you.
Nor did anybody else.
I may not be able to beat it but it won’t beat me either.
Just how I feel - can’t stop saying sorry to my husband and family. At the moment, lack of control is what’s frustrating me the most, that and sobbing uncontrollably at the least thing! Booked onto a managing Parkinson’s course in June so looking forward to that for other ideas too. Also having spinal injection for protruding discs so that may help a little with mobility, that and more work with the thera band!! Off for a bit of fresh air to clear my head. Thanks again.
I hope all is well.
I can see that you’ve received a lot of great advice from everyone on this thread which is amazing. I definitely agree with peter_corcoran and I hope you were able to see your Parkinson’s nurse following her holiday. We also have a ‘newly diagnosed’ section on our website with information and support to help you.
Please let me know if there is anything I can do to help you.
Thanks for this. Spoke with my PD nurse yesterday, having a review with specialist on Thursday to discuss options so feeling more positive today.
Thanks to you all xx
That’s great news. Thanks for keeping us posted on this.
I see I am a bit late with my advice,I am happy for you I can feel your relief.
take care my friend
hello Lainy,My best advice: get in contact with your specialist nurse.I have been with the same nurse since my diagnoses in 2000.INVALUEABLE.
BEST OF LUCK TO YOU
The minimum therapeutic dose for something plus is 3 tablets a day 25/100 so if madoparr is anythi ng like it which it is as far is the main ingredient the levadopa is concerned you may not have reached the minimum therapeutic dos e.
, my post to say sinemet plus which i did correct and it.'s corrected it back and this is there parking some site.Guess !!!
AYe for what’ it’s worth we are all different so just listen to p nurse and nuero one mans med can be another mans poison , only good thing aboot a forum is the fact your not alone good luck tooraloo am gone
thank you all so much for chipping in with your experience and advice. It is really appreciated x
My dad is constantly apologising as he says putting his problems on me, I tell him I would walk to the other end of the world for him. I think it’s completely normal to feel bad feeling like putting your troubles on others. I remember 10 years ago when I had cancer he was running around for me. Legend
You have a great attitude.
Your dad is very lucky.